MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203842
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during hip arthroscopy labral repair surgery, the anchor was implanted but it did not get a good grip because of poor bone quality.A backup was used in an additional bone hole.No delay or patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H2, h6.The reported suturefix ultra ahr s anchor assembly, intended for use in treatment, will not be returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the anchor pulled out of the patients bone.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: pathological conditions of the bone that would prevent secure fixation.The instruction for use outlines precautionary statements and instructions in during deployment.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9999259
Report Number1219602-2020-00682
Device Sequence Number19943907
Product Code MBI
UDI-Device Identifier00885554031553
UDI-Public00885554031553
Combination Product (Y/N)N
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model Number72203842
Device Catalogue Number72203842
Device Lot Number50691241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date04/25/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1